Hi i have been told today my cancer stage 2 bigger than what they first thort i have to have a pet scan on friday im 26 with 2 children and have been told i cant have anymore and that i will have early menopause they cant give me surgery i have to have cisplatin and radiotherpy does this make u loose your hair and even tho iv been reading alot on side affects but id rather speak to real people and see wat are the most likely ones to watch out for i have 1chemo and 5 radio a week over 5 weeks and 3 brachytherapy which i have no clue what this is im trying to process all this information all at once…thank you for reading xxx
Hi Jenny :-)
So sorry this has happened to you but this is the very best place to be, surrounded by women who know exactly what it's like and how you are feeling. So, for most of us the five weeks of Cisplatin combined with radiotherapy is very doable, and no, we don't tend to lose our hair with this. The brachytherapy also is not as troublesome in reality as the thought of it is beforehand. There is a marvellous woman on here who just completed all of her treatment yesterday and kept a diary on this forum every day so you can read exactly what it's like. Her name is Philleepa and you will find her diaries in the 'Cervical Cancer - Treatment' forum. I'll try to find links for you.
Meanwhile, keep well away from Google. If you have any questions about anything just ask us or your team, OK? You're going to be fine, try not to worry.
Be lucky :-)
This is about Cisplatin & radiotherapy combination
And this is about brachytherapy
It's lovely that tivoli has referred to me as marvellous but I'm just a normal mum who has been lucky enough to have got through the treatment easily.
I decided log every day of my treatment because before I started it I had visions of me being so poorly and it worried me, mainly because I didn't want to upset my children. I also hate not being in control. I thought if I logged it other people might have an idea of what to expect on a day to day basis. Forewarned is forearmed.
I know I was very lucky to not suffer many side effects and the ones that I did were manageable. The main ones were tiredness but it wasn't every day (Sundays were my worst day for tiredness dueto the steroids wearing off ). And bowel issues. The dihorrea cleared up quickly with loperimide and the constipation went away with fybogel. My bottom was sore from either the bowel issue or burnt from radiotherapy. No one looked so I don't know. A mixture of hydrocortisone and vaseline have cleared it up.
I finished my braccy yesterday and I am fine today. Good job cos it's the school holidays. I feel a bit tired but that's understandable. You just have to ho with the flow.
I know not everyone has it as easy as I have but many ladies do.
My major issue is the fear that treatment hasn't worked and I know I'm going to have 3 months of that worry but I'm hoping not to dwell. I'm going to try to get a part time job I think cos I have never not worked and I need to keep busy.
Anyway, the treatment affects everyone differently, you have youth on your side ( I'm 47) so hopefully you'll be ok. If you have any problems though ask on here because someone should be able to give you some good advice x x
Thank you ladies its been very helpfull this page first step is the pet scan tomorrow and then everything should get into full swing regarding the treatment il certainly look thru your blog real stories instead of google help me alot as google seems to scare the life outta me thank you so much xxxx